Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2010, 11:23 AM MST for Graham County, Arizona. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 11:23 AM MST (18:23 UTC)
- Expired
- Jul 25, 2010, 1:15 PM MST
- In force
- 112 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 117 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WGUS55 KTWC 251823 FFWTWC AZC009-252015- /O.NEW.KTWC.FF.W.0020.100725T1823Z-100725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1123 AM MST SUN JUL 25 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... * UNTIL 115 PM MST * AT 1115 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAIN ON THE EAST SIDE OF MOUNT GRAHAM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT GRAHAM...NOON CREEK...GIBSON CREEK...MARIJILDA WASH AND DEADMAN CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3277 10993 3278 10972 3259 10969 3260 10989 $$ JRG
4 follow-up statements
749 WGUS75 KTWC 251845 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST SUN JUL 25 2010 AZC009-252015- /O.CON.KTWC.FF.W.0020.000000T0000Z-100725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 1145 AM MST SUN JUL 25 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR SOUTH CENTRAL GRAHAM COUNTY... AT 1134 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE EASTERN SECTIONS OF MOUNT GRAHAM. DOPPLER RADAR INDICATED THAT UP TO TWO INCHES OF RAIN MAY HAVE FALLEN IN MARIJILIDA WASH...JACOBSON CREEK...NOON CREEK...GIBSON CREEK AND DEADMAN CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3277 10993 3278 10972 3259 10969 3260 10989 $$
450 WGUS75 KTWC 251909 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1209 PM MST SUN JUL 25 2010 AZC009-252015- /O.CON.KTWC.FF.W.0020.000000T0000Z-100725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 1209 PM MST SUN JUL 25 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR SOUTH CENTRAL GRAHAM COUNTY... AT NOON MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO THUNDERSTORM PRODUCING LIGHT TO MODERATE RAIN OVER THE AREA. DOPPLER RADAR INDICATED THAT UP TO TWO AND A HALF INCHES OF RAIN MAY HAVE FALLEN BETWEEN 1030 AM AND 1145 AM ON THE EASTERN SECTIONS OF MOUNT GRAHAM. THE AREAS THAT THE HEAVY RAIN FELL IN INCLUDE MARIJILIDA WASH...JACOBSON CREEK...NOON CREEK...GIBSON CREEK AND DEADMAN CANYON. SOME OF THIS HEAVY RAIN HAS FALLEN OVER THE SWIFT TRAIL ROAD. AN AUTOMATED RAIN GAUGE NEAR NOON CREEK...THROUGH 11:30 AM...HAD RECORDED 1.55 INCHES OF RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3277 10993 3278 10972 3259 10969 3260 10989 $$
170 WGUS75 KTWC 251952 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1252 PM MST SUN JUL 25 2010 AZC009-252015- /O.CON.KTWC.FF.W.0020.000000T0000Z-100725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 1252 PM MST SUN JUL 25 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR SOUTH CENTRAL GRAHAM COUNTY... AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED ON MOUNT GRAHAM. HOWEVER...DUE TO THE HEAVY RAIN THAT FELL BETWEEN 1030 AM AND 12 NOON...HEAVY RUNOFF IS LIKELY OCCURRING IN STREAMS AND WASHES ON EASTERN SECTIONS OF THE MOUNTAIN. THE AREAS THAT THE HEAVY RAIN FELL IN INCLUDE MARIJILIDA WASH...JACOBSON CREEK...NOON CREEK...GIBSON CREEK AND DEADMAN CANYON. SOME OF THIS HEAVY RAIN ALSO FELL THE SWIFT TRAIL ROAD. AN AUTOMATED RAIN GAUGE NEAR NOON CREEK...THROUGH 1230 PM...HAD RECORDED 1.64 INCHES OF RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3277 10993 3278 10972 3259 10969 3260 10989 $$ JRG
268 WGUS75 KTWC 252016 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 116 PM MST SUN JUL 25 2010 AZC009-252025- /O.EXP.KTWC.FF.W.0020.000000T0000Z-100725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 116 PM MST SUN JUL 25 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL GRAHAM COUNTY... HEAVY RUNOFF WILL CONTINUE IN STREAMS AND WASHES DRAINING THE EAST SIDE OF MOUNT GRAHAM THROUGH 2 PM MST. LAT...LON 3277 10993 3278 10972 3259 10969 3260 10989 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:10 AM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 9:10 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST SUN JUL 25 2010 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...LATEST MORNING IR/WV SATELLITE IMAGERY DEPICT AN UPPER LEVEL HIGH EXTENDING FROM NORTHERN BAJA INTO THE GREAT BASIN AND AN UPPER LOW ACROSS TEXAS. A WEAK INVERTED TROUGH IS ALSO LOCATED NEAR THE NEW MEXICO/ARIZONA BORDER NEAR THE DEMARCATION LINE BETWEEN RELATIVELY DRY AND MOIST AIR ALOFT. CURRENT RADAR IMAGERY SHOWS A FEW SHOWERS ACROSS EASTERN GRAHAM/GREENLEE/EASTERN COCHISE COUNTIES AND A FEW SHOWERS SOUTH OF SELLS. 12Z KTWC SOUNDING IS NOT QUITE AS FAVORABLE TODAY WITH A BIT LESS MOISTURE COMPARED TO 24 HOURS AGO WITH PW VALUES OF 1.5 INCHES. THERE HAS BEEN A FEW DEGREES OF COOLING BETWEEN 400 AND 600 MB WITH 1 TO 3C OF WARMING FROM THE SURFACE TO 650 MB. MODIFYING THE SOUNDING WITH T=99/TD=54 YIELDS VALLEY CAPE VALUES NEAR 500 J/KG. WITH BETTER UPPER LEVEL SUPPORT AND THE AFOREMENTIONED MOISTURE DEMARCATION LINE ALOFT IN EASTERN AREAS...BELIEVE THE MOST WIDESPREAD CONVECTION WILL BE ACROSS GRAHAM/GREENLEE/COCHISE COUNTIES. HEADING FARTHER WEST INTO SANTA CRUZ/EASTERN PIMA/SOUTHEAST PINAL COUNTIES CONDITIONS WILL NOT BE QUITE AS FAVORABLE BUT STILL EXPECT ISOLATED TO LOW END SCATTERED SHOWERS AND THUNDERSTORMS WITH SLIGHT CHANCES FOR THE CENTRAL AND WESTERN DESERTS. STORM MOTIONS WILL BE SIMILAR TO THE PAST COUPLE OF DAYS...SLOW AND CHAOTIC WITH HEAVY RAIN AND FLOODING THE MAIN THREATS. THE INVERTED TROUGH NEAR THE NEW MEXICO BORDER TODAY IS PROGGED TO MOVE WEST THROUGH THE AREA MONDAY. THIS IN ADDITION TO AN INFLUX OF MOISTURE FROM A GULF SURGE TONIGHT INTO MONDAY MORNING AND A BIT STRONGER EASTERLY STEERING FLOW ALOFT SHOULD SET THE STAGE FOR A MORE ACTIVE DAY MONDAY FOR MUCH OF THE FORECAST AREA INCLUDING THE TUCSON METRO. CURRENT FORECAST REFLECTS THIS FAIRLY WELL WITH POPS ABOUT 10 PERCENT ABOVE CLIMO BUT WILL HAVE TO CONSIDER NUDGING THIS UPWARD A BIT MORE IN THE AFTERNOON PACKAGE. A LOOK AT THE 12Z NAM INDICATES SOMEWHAT DRIER AIR ACROSS EASTERN ARIZONA TUESDAY WITH THE WESTERN TWO THIRDS OF OUR FORECAST AREA STILL IN VERY DEEP MOISTURE. THIS SCENARIO WOULD POTENTIALLY FAVOR LOCATIONS FROM TUCSON WESTWARD. WILL NOT GET FANCY AT THIS POINT THOUGH FOR TUESDAY/ WEDNESDAY AND MORE OR LESS CONTINUE MID GRADE MONSOON PATTERN. BY THURSDAY AND INTO NEXT WEEKEND AN UPPER LOW IS PROGGED FOR THE LAST COUPLE OF RUNS BY THE GFS/ECMWF TO MOVE INTO ARIZONA FROM THE EAST. THIS WOULD RESULT IN A HIGHER END MONSOON PATTERN THROUGH THIS TIME AND WILL EVALUATE FULL 12Z MODEL SUITE TO DETERMINE IF WE SHOULD START RAISING THE POPS DURING THIS TIME FRAME. && .AVIATION...SCT-BKN MID LEVEL CLOUDS CONTINUING INTO THE AFTERNOON HOURS WITH CEILINGS GENERALLY 8-10K FEET...BUT LOWERING TO 4-6K FEET NEAR THUNDERSTORMS. ISOLD TSRA/SHRA...MAINLY E OF TUCSON THROUGH EARLY AFTERNOON WITH GUSTS UP TO 40 KNOTS NEAR STORMS THIS AFTERNOON. OTHERWISE...SURFACE WINDS AWAY FROM THUNDERSTORMS WILL GENERALLY BE LESS THAN 10 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 10:45 AM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST SUN JUL 25 2010 AZZ019-029>035-260700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1045 AM MST SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST ATMOSPHERE REMAINS IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF THE AREA THROUGH THIS AFTERNOON. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE MONSOON PATTERN WILL CONTINUE THROUGH THE PERIOD...WITH HEAVY RAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:08 PM MST | Special Weather Statement | TWC | Pinal | 82 min |
| Jul 24, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 24, 6:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 105 min |
| Jul 24, 8:09 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 12:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 25, 12:25 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 25, 1:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 25, 2:52 PM MST | Special Weather Statement | TWC | Cochise | 53 min |
| Jul 25, 2:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 3:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 25, 3:26 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 25, 3:48 PM MST | Flash Flood Warning | TWC | Cochise | 63 min |
| Jul 25, 4:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.